Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Feb 14, 2022, 1:12 PM CST for 17 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 15, 2022, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 1:12 PM CST (19:12 UTC)
- In effect from
- Feb 15, 2022, 11:00 AM CST
- Expired
- Feb 15, 2022, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 48 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2216 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 680 m²/s²
- 0-3 km storm-relative helicity
- 725 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WWUS83 KSGF 141912 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 112 PM CST Mon Feb 14 2022 KSZ073-097-101-MOZ066-067-077-078-088-089-151700- /O.NEW.KSGF.FW.W.0001.220215T1700Z-220216T0100Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade- 112 PM CST Mon Feb 14 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR FIRE WEATHER ZONES 066, 067, 073, 077, 078, 088, 089, 097, AND 101... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CST Tuesday. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 066, 067, 077, 078, 088, and 089. * WIND...South 15 to 20 mph with gusts up to 35 mph. * HUMIDITY...30 percent or below. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Burchfield
3 follow-up statements
924 WWUS83 KSGF 150904 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 304 AM CST Tue Feb 15 2022 KSZ073-097-101-MOZ066-067-077-078-088-089-160100- /O.CON.KSGF.FW.W.0001.220215T1700Z-220216T0100Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade- 304 AM CST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR FIRE WEATHER ZONES 066, 067, 073, 077, 078, 088, 089, 097, AND 101... * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 066, 067, 077, 078, 088, and 089. * WIND...South 15 to 20 mph with gusts up to 35 mph. * HUMIDITY...30 percent or below. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Raberding
683 WWUS83 KSGF 151904 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 104 PM CST Tue Feb 15 2022 MOZ055-068-079-090-093>095-101>104-160100- /O.EXA.KSGF.FW.W.0001.000000T0000Z-220216T0100Z/ Benton-Hickory-Polk-Greene-Newton-Lawrence-Christian-McDonald- Barry-Stone-Taney- 104 PM CST Tue Feb 15 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR FOR FIRE WEATHER ZONES 055, 068, 079, 090, 093, 094, 095, 101, 102, 103, AND 104... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect until 7 PM CST this evening. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 066, 067, 077, 078, 088, and 089. * WIND...South 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...30 percent or below. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ073-097-101-MOZ066-067-077-078-088-089-160100- /O.CON.KSGF.FW.W.0001.000000T0000Z-220216T0100Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade- 104 PM CST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR FOR FIRE WEATHER ZONES 066, 067, 073, 077, 078, 088, 089, 097, AND 101... * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 066, 067, 077, 078, 088, and 089. * WIND...South 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...30 percent or below. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Rothstein
114 WWUS83 KSGF 160051 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 651 PM CST Tue Feb 15 2022 KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104- 160200- /O.EXP.KSGF.FW.W.0001.000000T0000Z-220216T0100Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Jasper-Dade-Greene-Newton-Lawrence-Christian-McDonald- Barry-Stone-Taney- 651 PM CST Tue Feb 15 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR low humidity and gusty winds FOR FIRE WEATHER ZONES 055, 066, 067, 068, 073, 077, 078, 079, 088, 089, 090, 093, 094, 095, 097, 101, 101, 102, 103, AND 104... Humidity is increasing across the area and red flag warning criteria is no longer being met. $$ Langfeld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 14, 11:30 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 14, 11:30 AM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1130 AM CST Mon Feb 14 2022 Key Messages: 1. Unseasonably warm Tuesday and Wednesday and windy. 2. Widespread rainfall Wednesday and Wednesday night. 3. Wintry precipitation is looking more likely for late Wednesday night into Thursday. .SHORT TERM...(Today and tonight) Issued at 255 AM CST Mon Feb 14 2022 A rather vigorous storm system will come onshore today over the Pacific Northwest. Meanwhile, over the forecast area a weak upper level disturbance will drop southeast through Illinois with a weak surface trough swinging through the area. It will remain quiet with nothing more than a wind shift across the area. As for temperatures, upper level heights begin to rise as the the aforementioned storm system comes onshore. Thus after a cold start to the day, temperatures will warm nicely today with highs ranging from around 50 across central Missouri to near 60 along the Arkansas border. Tonight the upper level system deepens over the western conus with surface cyclogenesis beginning to occur in the lee of the Rockies. As a result the pressure gradient tightens across the region. So despite the clear skies, the winds will keep things well mixed so temperatures will only drop into the upper 20s over the eastern Ozarks to the upper 30s over southeast Kansas and western Missouri. .LONG TERM...(Tuesday through Sunday) Issued at 255 AM CST Mon Feb 14 2022 As the upper level system digs into the desert southwest Tuesday, windy and warm conditions are expected. A rather impressive low level jet develops out across the Plains and into Missouri with strong mixing expected. Will likely see wind gusts up to 35 mph across southeast Kansas and western Missouri and this will aid in pushing temperatures up well into the 60s, perhaps mid to upper 60s across the western counties. Combine this with relative humidities in the 25 to 35 percent range will see some elevated to perhaps significant fire weather conditions develop for a time Tuesday afternoon. As we head into Wednesday and Thursday the main impacts from the storm system will be felt across the forecast area. Although there remains quite a bit of uncertainty within the details, especially late Wednesday night into Thursday. Keep in mind that this system will enter the upper air network later today and will begin to provide more data for the upcoming days. What is of higher confidence, is model guidance including ensembles are showing increasing moisture ahead of the system Wednesday into Wednesday night, with showers and a few storms developing late Wednesday into Wednesday night. There remains a heavy rain threat. NBM probabilities through 12Z Thursday shows 50 to 60 percent probabilities of an inch or greater of rainfall, but drop down to 15 to 20 percent for greater than two inches and this aligns well with the WPC day 3 marginal risk for excessive rainfall. More uncertainty begins to enter the picture late Wednesday night and Thursday. Ensembles and deterministic models are showing differences with track of the system as well as the timing of the erosion of the warm layer aloft. None the less it is looking more like we could see a wintry mix sometime late Wednesday night into Thursday morning, especially in areas north of interstate 44, then transitioning to more snow before ending. One thing of note is this wintry precipitation types looks to fall mainly during the day Thursday, and given the warm preceding days and higher sun angles in mid February could cut into accumulations and thus impacts. These finer details will be ironed out in the next few days as the system comes on shore. Current trends within the ensemble data shows a quiet period after this system moves east of the area, with temperatures warming back to well above seasonal normals for the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1125 AM CST Mon Feb 14 2022 VFR conditions are expected at the TAF sites through the period. Northwest winds will persist today, then becoming southerly tonight. Low level wind shear is possible tonight at the sites. Wind speeds and gusts will increase on Tuesday, with gusts around 30kts possible at the end of the TAF period and beyond. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Burchfield
Hazardous weather outlook, Feb 14, 4:03 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 403 AM CST Mon Feb 14 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 403 AM CST Mon Feb 14 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low relative humidity and windy conditions will allow for elevated to locally significant fire weather conditions Tuesday. Wind gusts Tuesday and Wednesday will likely reach 30 to 35 mph. Conditions are looking more favorable for widespread rainfall Wednesday into Thursday, especially along and southeast of Interstate 44. A few thunderstorms are even possible southeast of Interstate 44. Locally heavy rainfall is possible from late Wednesday and Wednesday night. Some change over to wintry precipitation will be possible on late Wednesday night into Thursday.Currently the highest chances for this are along and north of Interstate 44. There remains uncertainty in the exact track of this system, which will impact the precipitation type and amounts. Keep up with the forecast over the next couple of days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.